Can Medication Cause Panic Attacks?
Q.Thank you for your web site. It has been very helpful to me. I am a 42-year old woman. I developed panic attacks one week after starting in September 1998. Although, over the past 6-months I've improved, I still do have "edgy" days occasionally. I'm not on any medication. My psychiatrist wants to put me on another SSRI, which makes no sense to me since it seems that the caused the panic attacks in the first place. My question to you is - In your experiences with patients experiencing panic attacks, have you noticed that SSRIs can, in fact, cause panic attacks? Thank you so much for your time in answering.
A. This is difficult to say. We usually see clients who are using one of the SSRIs for their pre existing panic attacks/anxiety/depression, etc. One of the side effects of some of the SSRIs in an increase in the pre-existing panic attacks/anxiety.
If you wish to know more about Zolft, you can visit the HealthyPlace.com Psychiatric Medications area . Or you can ring Pfizer, the manufacturer of Zoloft. They will be able to assist you with your enquiry.
Have you seen a Cognitive Behavioural Therapist? CBT is the most effective therapy in the long-term for panic disorder.
next: Cognitive Behavioral Therapy vs Medication
~ all articles on insights into anxiety
~ anxiety-panic library articles
~ all anxiety disorders articles
Tracy, N. (2008, October 3). Can Medication Cause Panic Attacks?, HealthyPlace. Retrieved on 2023, June 3 from https://www.healthyplace.com/anxiety-panic/articles/can-medication-cause-panic-attacks